MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576580
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf device code a0501 captures the reportable event of tip detachment of device or device component.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex tracheobronchial distal release stent was to be implanted in the airway for palliative treatment during a tracheobronchial (tb) stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent did not deploy correctly.The stent was removed from the patient, and a different stent was used to complete the procedure.There were no patient complications reported as a result of this event.Note: a review of the provided photo of the complaint device revealed that the stent was partially deployed on the delivery system, the shaft appeared kinked, and the tip was noted to be detached.
 
Additional Manufacturer Narrative
Block b5 was updated based on the additional information received on march 19, 2024.Imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf device code a0501 captures the reportable event of tip detachment of device or device component.An ultraflex tracheobronchial stent was received for analysis.Visual examination of the returned device found the stent was partially deployed.Additionally, the shaft was noted to be kinked and the tip was not returned as it was detached.Functional inspection was performed by pulling the finger ring and no resistance was felt.No other problems were noted to the stent.Product analysis confirmed the reported events of stent partially deployed, shaft kinked, and tip detachment.It is most likely that procedural factors such as lesion characteristics, handling of the device, the technique used by the physician (force applied), limited the performance of the device and contributed to the observed failures.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex tracheobronchial distal release stent was to be implanted in the airway for palliative treatment during a tracheobronchial (tb) stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent did not deploy correctly.The stent was removed from the patient, and a different stent was used to complete the procedure.There were no patient complications reported as a result of this event.Note: a review of the provided photo of the complaint device revealed that the stent was partially deployed on the delivery system, the shaft appeared kinked, and the tip was noted to be detached.***additional information received on march 19, 2024*** in the physician's assessment, the tip of the device was detached outside the patient.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18841667
Report Number3005099803-2024-00789
Device Sequence Number15317832
Product Code JCT
UDI-Device Identifier08714729842385
UDI-Public08714729842385
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model NumberM00576580
Device Catalogue Number56598
Device Lot Number0029486080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceWhite